MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 16MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 16MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64813216
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "surgeon was explanting non-stryker tka implants subsequent to a periprosthetic fracture and reconstructing with a distal femoral gmrs construct.All implants were assembled on the back table prior to implantation.Surgeon felt that mrh tibial insert did not adequately engage/ lock into mrh baseplate.Another insert was provided.".
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a mrh insert was reported.The event was confirmed by visual inspection.One mrh insert with the lot code lfr522 was returned for evaluation.No packaging was returned with the device.Multi directional scratches are visible on the inferior surface of the device, there is also a scratch visible on the superior surface of the device.Damage consistent with attempted implantation of the device is visible on the anterior surface of the insert.Medical records received and evaluation: not performed as no medical records were returned for review.Indicates all devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Based on the visual inspection of the returned product, the observed damage on the anterior surface of the insert is consistent with attempted seating of the insert onto the baseplate.No further investigation for this event is required at this time.
 
Event or Problem Description
As reported: "surgeon was explanting non-stryker tka implants subsequent to a periprosthetic fracture and reconstructing with a distal femoral gmrs construct.All implants were assembled on the back table prior to implantation.Surgeon felt that mrh tibial insert did not adequately engage/lock into mrh baseplate.Another insert was provided.".

Brand Name
MRHK TIB INS 16MM XS/S S1/S2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7292644
Report Number0002249697-2018-00535
Device Sequence Number135189
Product Code KRO
UDI-Device Identifier07613327043808
UDI-Public07613327043808
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number64813216
Device Lot NumberLFR522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 01/27/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient Weight71